Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 129, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 27, 2015, 7:08 AM CST for 4 counties in Oklahoma. It was in force for 14 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2015, 7:08 AM CST (13:08 UTC)
- Expired
- Dec 27, 2015, 9:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, OK, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 4:08 PM CST | HEAVY RAIN 8.18 | Talihina, OK | |
| Dec 27, 4:08 PM CST | HEAVY RAIN 8.28 | Wilburton, OK | |
| Dec 27, 4:30 PM CST | FLOOD | 4 E Nashoba, OK | STATE HIGHWAY 144 CLOSED |
| Dec 27, 4:30 PM CST | FLOOD | 6 E Tuskahoma, OK | U.S. HIGHWAY 271 CLOSED |
| Dec 27, 4:30 PM CST | FLOOD | 8 Se Hartshorne, OK | STATE HIGHWAY 1 CLOSED |
| Dec 27, 8:30 PM CST | FLOOD | 4 S Red Oak, OK | STATE HIGHWAY 82 CLOSED |
| Dec 27, 8:30 PM CST | FLOOD | 5 Se Wister, OK | U.S. 270 CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 723 m²/s²
- 0-3 km storm-relative helicity
- 824 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
166
WGUS54 KTSA 271308
FFWTSA
OKC023-077-079-127-272100-
/O.NEW.KTSA.FF.W.0129.151227T1308Z-151227T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
708 AM CST SUN DEC 27 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHOCTAW COUNTY IN SOUTHEASTERN OKLAHOMA...
LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
LATIMER COUNTY IN SOUTHEASTERN OKLAHOMA...
PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 300 PM CST SUNDAY
* AT 702 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA. 1 TO 3 INCHES OF
RAIN HAS FALLEN...WITH THE HEAVIER AMOUNTS IN SOUTHERN LEFLORE
COUNTY. MORE HEAVY RAIN IS FALLING THERE AS STORMS CONTINUE TO
REDEVELOP AND TRAIN OVER THE SAME AREAS. OTHER STORMS DEVELOPING
OVER NORTHEAST TEXAS WILL ALSO MOVE INTO SOUTHEAST OKLAHOMA LATER
THIS MORNING. THE HEAVY RAINS WILL LIKELY RESULT IN FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POTEAU... HUGO...
WILBURTON... ANTLERS...
CLAYTON... POCOLA...
HEAVENER... SPIRO...
ARKOMA... PANAMA...
TALIHINA... WISTER...
HOWE... BOSWELL...
BONANZA... RED OAK...
FORT TOWSON... BOKOSHE...
FANSHAWE... SAWYER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3392 9591 3416 9597 3416 9578 3450 9578
3451 9567 3459 9567 3460 9551 3503 9551
3506 9493 3520 9493 3520 9482 3536 9477
3529 9464 3530 9449 3538 9443 3451 9446
3451 9504 3394 9516 3396 9523 3387 9529
$$
LACY1 follow-up statement
107
WGUS54 KTSA 272048
FFWTSA
OKC023-077-079-127-280300-
/O.EXT.KTSA.FF.W.0129.000000T0000Z-151228T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
248 PM CST SUN DEC 27 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHOCTAW COUNTY IN SOUTHEASTERN OKLAHOMA...
LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
LATIMER COUNTY IN SOUTHEASTERN OKLAHOMA...
PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 900 PM CST SUNDAY
* AT 246 PM CST...DOPPLER RADAR INDICATED RAIN AND EMBEDDED
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 7 INCHES HAVE FALLEN OVER
THEPAST 24 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POTEAU... HUGO...
WILBURTON... ANTLERS...
CLAYTON... POCOLA...
HEAVENER... SPIRO...
ARKOMA... PANAMA...
TALIHINA... WISTER...
HOWE... BOSWELL...
BONANZA... RED OAK...
FORT TOWSON... BOKOSHE...
FANSHAWE... SAWYER...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3392 9591 3416 9597 3416 9578 3450 9578
3451 9567 3459 9567 3460 9551 3503 9551
3506 9493 3520 9493 3520 9482 3536 9477
3529 9464 3530 9449 3538 9443 3451 9446
3451 9504 3394 9516 3396 9523 3387 9529
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 5:40 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 27, 5:40 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
540 AM CST SUN DEC 27 2015
.DISCUSSION...
The 12z TAF discussion is included below...
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Many of the TAF sites are starting off in MVFR conditions this
morning. However...the trend should be back toward IFR or below as
the day progresses as the main upper low brings yet another round
of heavier rains. Winds will be quite gusty...especially across NE
OK...where gusts could top 35 kts at times.
Lacy
&&
.PREV DISCUSSION... /ISSUED 429 AM CST SUN DEC 27 2015/
DISCUSSION...
The strong closed low that has been talked about the past week was
located over far Southern New Mexico/Northern Mexico...per latest
water vapor imagery. Latest trends with this low are starting to
show a more easterly direction with it beginning to move into far
West Texas early this morning. Short term guidance indicates that
as the low makes its way across Texas today it should become
negatively tilted for this afternoon and tonight...and then more
vertically stacked as it enters Southeast Oklahoma Monday morning.
During the day Monday...the low is progged to race off to the
northeast and exit Eastern Oklahoma and Northwest Arkansas by
Monday evening.
For today...upper level southerly flow ahead of the closed low will
continue to transport large amounts of Gulf moisture into the CWA.
This will continue widespread...moderate to heavy at times...rain
showers over the region. A wide swath of 3 to 5+ inches of
additional rainfall is forecast through tonight for much of
Eastern Oklahoma and Northwest arkansas. This additional rainfall
on top of multiple inches that have already fallen will continue
dangerous flooding conditions for the CWA...including several
mainstem rivers. Thus...will continue the flash flood watch
through 12z Monday. Temperatures today are expected to not warm
much with highs hovering in the upper 30s near the Kansas border
to the mid/upper 50s near the frontal boundary.
Also today...as the closed low become more negatively tilted and
a cold front becomes nearly stationary over Southeast Oklahoma and
Western Arkansas...thunderstorm chances will continue for much of
the CWA. The greater chances will be near the vicinity of the
frontal boundary and to the south near the low. Instability
remaining near the front...lifting moisture within a sheared
environment will allow for a limited severe weather potential to
be possible for parts of far Southeast Oklahoma...with greater
chances south of the front in Eastern Texas.
Overnight tonight...widespread rain showers will remain over the
region as the closed low reaches the Red River by early Monday
morning. Temperature profiles indicate that the rain overnight
should remain liquid as temps remain just above freezing in
Osage/Pawnee counties to the low 40s in Western Arkansas. As the
low enters into the region...latest model solutions indicate it
becoming vertically stacked and occluded at the surface. A TROWAL
looks to set up over the CWA as warm air aloft begins to get
wrapped up within the stacked low. Warm air advection and some
elevated CAPE within the TROWAL could create an isolated lightning
strike or two over the CWA. Thus...will carry isolated thunder for
the CWA. During the morning hours Monday...the low looks to gain
speed as it lifts northeast...pushing the TROWAL and thunder
chances northward out of the region.
Monday...as the low moves through the region...light rain showers
will remain possible over the CWA with additional rainfall amounts
forecast to be less than a half inch. Some colder air at the
surface could potentially push into parts of Eastern Oklahoma
before the moisture gets shunted east from a dry slot. This could
allow for a light wintry mix/light snow to be possible for parts
of Eastern Oklahoma...mainly west of Highway 75. At this time will
continue to keep any accumulations light as some uncertainty
remains with the amount of cold air interacting with enough
moisture before the low exits the region. All precipitation looks
to taper off from south to north Monday afternoon and exit Monday
evening with the departing low pressure system. In the wake of the
departing low...a cold high pressure looks to filter into the
region with low temps Tuesday morning below the seasonal average.
For the rest of the work week...continued temperatures near/below
the seasonal average look to be possible. A weak shortwave looks
to move across the Plains Tuesday night and Wednesday. This could
bring a slight chance of some light snow to parts of the region
Tuesday night. However...with a lack of moisture...any precip
looks to be light at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 41 36 38 23 / 100 100 70 10
FSM 55 43 45 29 / 100 100 40 0
MLC 46 38 40 25 / 100 100 50 0
BVO 38 35 37 19 / 100 100 80 10
FYV 46 42 43 26 / 100 100 60 10
BYV 44 41 44 27 / 100 100 70 10
MKO 44 39 42 24 / 100 100 50 0
MIO 40 37 39 23 / 100 100 70 10
F10 42 36 39 24 / 100 100 50 0
HHW 58 39 42 28 / 100 100 40 0
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through late tonight for OKZ049-053>076.
AR...Flash Flood Watch through late tonight for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...30Hazardous weather outlook, Dec 27, 5:00 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CST SUN DEC 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST SUN DEC 27 2015 ...MAJOR FLOODING EVENT ONGOING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...CRITICAL. AREA...EAST OF HIGHWAY 75 AND SOUTH OF I-44. ONSET...ONGOING. HEAVY RAIN. RISK...CRITICAL. AREA...EAST OF HIGHWAY 75 AND SOUTH OF I-44. ONSET...ONGOING. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...FAR WESTERN OSAGE AND PAWNEE COUNTIES. ONSET...EARLY THIS MORNING...THEN AGAIN AFTER 6 PM. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A MAJOR FLOOD EVENT IS UNDERWAY ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. ANOTHER 2 TO 5 INCHES OF RAIN IS FORECAST TODAY...ADDING TO THE 2 TO 6 INCHES THAT FELL ON SATURDAY. THIS ADDITIONAL RAIN WILL MAKE THE FLOOD THREAT MORE WIDESPREAD AND INTENSE TODAY. SEVERAL MAIN STEM RIVERS ARE FORECAST TO MAJOR FLOOD STAGE...AND COULD POSSIBLY SET RECORDS. THIS IS A DANGEROUS AND POTENTIALLY LIFE-THREATENING SITUATION. A LIMITED SEVERE THUNDERSTORM AND ISOLATED TORNADO RISK EXISTS ACROSS FAR SOUTHEAST OKLAHOMA INTO WESTERN ARKANSAS CLOSE TO THE FRONT. STORM CELLS NEAR THE FRONT MAY EXHIBIT SOME ROTATION...SUCH AS WHAT HAS OCCURRED EARLY THIS MORNING DOWN IN THE OUACHITA REGION. SOME LIGHT ICING IS POSSIBLE ACROSS FAR WESTERN OSAGE AND PAWNEE COUNTIES THIS MORNING...AND AGAIN TONIGHT. A FEW SLICK SPOTS COULD DEVELOP ON BRIDGES OR OTHER ELEVATED SURFACES. WIND GUSTS NEAR 40 MPH WILL CONTINUE THROUGH THE DAY AND INTO THE NIGHT MAINLY ACROSS NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THRU SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... AS THE UPPER LOW LIFTS OUT ACROSS OUR REGION ON MONDAY...ENOUGH COLD AIR WILL WORK ITS WAY INTO THE REGION TO ALLOW FOR RAIN TO CHANGE TO SNOW ACROSS WESTERN OSAGE AND PAWNEE COUNTIES BEFORE THE PRECIP ENDS WITH THE DRY SLOT. AN INCH OR TWO OF SNOW IS FORECAST FOR THAT AREA. WINDS WILL CONTINUE TO BE STRONG ON MONDAY. A LIGHT DUSTING OF SNOW IS FORECAST TUESDAY NIGHT INTO WEDNESDAY ACROSS NORTHEAST OKLAHOMA AS AN UPPER DISTURBANCE MOVES ACROSS. MOISTURE WILL BE QUITE LIMITED...THUS PRECLUDING A MORE SUBSTANTIAL THREAT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Local storm report, Dec 27, 1:13 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
113 AM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM HEAVY RAIN OOLOGAH 36.45N 95.71W
12/27/2015 M5.20 INCH ROGERS OK PUBLIC
MEASURED OVER THE PAST 24 HOURS
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:23 PM CST | Tornado Warning | TSA | Adair, Delaware | 37 min |
| Dec 26, 6:34 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 2 more | 6 hr |
| Dec 26, 7:07 PM CST | Special Weather Statement | TSA | Adair | 53 min |
| Dec 26, 7:36 PM CST | Special Weather Statement | TSA | Adair | 24 min |
| Dec 26, 7:54 PM CST | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg | 6 hr |
| Dec 26, 9:34 PM CST | Special Weather Statement | TSA | Choctaw | 41 min |
| Dec 26, 10:35 PM CST | Special Weather Statement | TSA | Pushmataha | 40 min |
| Dec 26, 11:27 PM CST | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, Muskogee, Pittsburg and 1 more | 36 hr |
| Dec 26, 11:33 PM CST | Areal Flood Warning | TSA | Choctaw, LeFlore, Pushmataha | 36 hr |
| Dec 27, 1:29 AM CST | River Flood Warning | TSA | Rogers, Wagoner | 35 hr |
| Dec 27, 3:49 AM CST | Areal Flood Warning | TSA | Cherokee, Craig, Creek, Delaware, McIntosh, Mayes and 11 more | 12 hr |
| Dec 27, 7:24 AM CST | River Flood Warning | TSA | Nowata | 50 hr |
| Dec 27, 10:25 AM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more | 32 hr |
| Dec 27, 2:25 PM CST | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 6 more | 24 hr |
| Dec 27, 5:07 PM CST | Areal Flood Warning | TSA | Craig, Creek, Delaware, McIntosh, Nowata, Okfuskee and 6 more | 12 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.